Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 84, NWS Las Vegas, NV

December 22, 2010San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 10:51 AM PST for San Bernardino County, California. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2010, 10:51 AM PST (18:51 UTC)
Expired
Dec 22, 2010, 4:45 PM PST
In force
6 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Dec 22, 1:00 PM PSTFLASH FLOOD3 Wnw Barstow, CASPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS AND WAS STARTING TO SEE SPLASH OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 129 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 409 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
409 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WGUS55 KVEF 221851
FFWVEF
CAC071-222245-
/O.NEW.KVEF.FF.W.0084.101222T1851Z-101222T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1051 AM PST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE LOCATIONS OF...DAGGETT...BARSTOW...

* UNTIL 245 PM PST

* AT 1037 AM PST...THE NEXT WAVE OF HEAVY RAIN IS PRESENTLY MOVING 
INTO WESTERN SAN BERNARDINO COUNTY...WEST OF BARSTOW. THIS BAND WILL 
EAST ACROSS THE WARNED AREA THROUGH NOON. ADDITIONAL RAINFALL 
AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH CAN BE EXPECTED.

THE RAINFALL WILL LEAD TO ADDITIONAL RISES IN AREA WASHES...STREAM 
AND LOW WATER CROSSING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3544 11746 3533 11632 3475 11641 3495 11756

$$

PIERCE
3 follow-up statements
734 
WGUS75 KVEF 222120
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PST WED DEC 22 2010

CAC071-222245-
/O.CON.KVEF.FF.W.0084.000000T0000Z-101222T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
120 PM PST WED DEC 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PST FOR WEST
CENTRAL SAN BERNARDINO COUNTY...

AT 114 PM PST...TRAINED WEATHER SPOTTERS REPORTED THAT THE MOJAVE 
RIVER WAS STARTING TO CROSS LENWOOD ROAD WITH A DEPTH OF 3 TO 4 
INCHES. THE TRAINED SPOTTER ALSO MENTIONED THAT THE AREA WAS 
EXPANDING AND WAS APPROXIMATELY 50 FEET IN LENGTH ACROSS THE 
ROADWAY. ADDITIONAL RAINFALL IS EXPECTED THROUGH 400 PM...SO 
ADDITIONAL FLOODING IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3544 11746 3533 11632 3475 11641 3495 11756

$$

ASG
962 
WGUS55 KVEF 222239
FFWVEF
CAC071-230045-
/O.EXT.KVEF.FF.W.0084.000000T0000Z-101223T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE LOCATIONS OF...DAGGETT...BARSTOW...

* UNTIL 445 PM PST

* AT 233 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO HEAVY RAIN JUST ENTERING SOUTHWEST SAN BERNARDINO COUNTY 
AND IS MOVING NORTHEAST. THIS ADDITIONAL RAINFALL WILL ADD TO THE 
ALREADY HIGH FLOWS ON THE MOJAVE RIVER AND ALONG AREA WASHES. 
ISOLATED THUNDERSTORMS MAY ALSO DEVELOP WHICH WILL BRING EVEN 
HEAVIER RAIN TO THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3544 11746 3533 11632 3475 11641 3495 11756

$$

ASG
693 
WGUS75 KVEF 230045
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 PM PST WED DEC 22 2010

CAC071-230100-
/O.EXP.KVEF.FF.W.0084.000000T0000Z-101223T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
445 PM PST WED DEC 22 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM PST FOR WEST CENTRAL
SAN BERNARDINO COUNTY...

THE THREAT OF FLASH FLOODING HAS ENDED ACROSS WESTERN PORTIONS OF 
SAN BERNARDINO COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. A FLOOD ADVISORY HAS BEEN ISSUED TO REPLACE THE 
FLASH FLOOD WARNING AS ADDITIONAL RAINFALL THIS EVENING WILL LEAD TO 
MINOR NUISANCE FLOODING OF LOW LYING AREAS AND WASHES.


LAT...LON 3544 11746 3533 11632 3475 11641 3495 11756

$$

ASG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 10:51 AM PST, 0 minutes earlier.

Area forecast discussion, Dec 22, 10:51 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1051 AM PST WED DEC 22 2010

.SYNOPSIS...THE MOIST STREAM OF AIR FROM THE PACIFIC WILL CONTINUE
TO FLOW OVER THE AREA THROUGH WEDNESDAY NIGHT. VALLEY RAIN AND
MOUNTAIN SNOW WILL BE WIDESPREAD OVER THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT. THE RAIN WILL BE HEAVY AT TIMES WHICH CAN CAUSE LOCAL
FLOODING. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND SHEEP
RANGE OF CLARK COUNTY AND THE HIGHER ELEVATIONS OF LINCOLN COUNTY.
THIS STORM AND ITS ABUNDANT MOISTURE WILL EXIT TO THE EAST LATE
WEDNESDAY NIGHT WITH DRY CONDITIONS THURSDAY AND FRIDAY. A WEAKER
SYSTEM WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN
SIERRA AND SOUTHERN GREAT BASIN SATURDAY NIGHT.
&&

.UPDATE...WIDESPREAD LIGHT TO MODERATE RAIN ENCOMPASSING
CLARK...LINCOLN...NYE COUNTIES IN SOUTHERN NEVADA. THE HIGH DESERT
OF SAN BERNARDINO AND SOUTHEAST INYO COUNTIES IN CALIFORNIA. BAND
WILL BE GRADUALLY MOVING EAST INTO WESTERN MOHAVE COUNTY THROUGH THE
MORNING HOURS. GENERALLY SEEING A QUARTER TO A THIRD OF AN INCH OF
RAIN AN HOUR UNDER THIS WIDESPREAD RAIN SHIELD. UPPER CORE OF THE
LOW SETTING OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WITH THE
SECONDARY AREA OF PRECIPITATION MOVING INTO THE LA BASIN. EMBEDDED
THUNDERSTORMS WITHIN THIS BAND WILL CONTAIN HIGHER RAIN
RATES...POTENTIAL 1-2 INCHES AN HOUR AS IT MOVES EAST INTO THE
WESTERN MOJAVE DESERT.

FLASH FLOODING OF URBAN AREAS AND SMALL BASINS THAT RESPOND RAPIDLY
CONCERN TODAY AS WELL AS WHAT ADDITIONAL RAINFALL WILL DO TO FLOWS
IN THE VIRGIN RIVER AND BEAVER DAM WASH.
&&

.AVIATION UPDATE...1048 AM PST...

FOR MCCARRAN...AT 11AM...THE VALLEY CONTINUED TO BE SOCKED IN BY LOW
CLOUDS BUT CIGS ARE LIFTING AND WILL GENERALLY REMAIN BELOW 4K FT
THROUGH THE AFTERNOON WITH LIGHT TO OCCASIONALLY MODERATE SHOWERS
LOWERING THE DECK TO UNDER 2K FT AT TIMES. THERE REMAINS A POTENTIAL
FOR EMBEDDED THUNDERSTORMS THIS AFTERNOON WHICH COULD INCREASE RAIN
RATES AND CREATE THE ADDITIONAL CONCERN OF STRONG WINDS AT THE
TERMINAL WITH MUCH STRONGER WINDS ALOFT POSSIBLY MIXING TO THE
SURFACE AS THE ATMOSPHERE DESTABILIZES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO HEAVY RAIN IS EXPECTED OVER MUCH OF THE
REGION WITH THE HEAVIEST RAIN BANDS FORECAST OVER EASTERN CLARK...
SAN BERNARDINO AND MUCH OF MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER
THE HIGHER ELEVATIONS OF THE SIERRA...CLARK COUNTY MOUNTAINS AND
LINCOLN COUNTY WITH MOUNTAINS BECOMING FREQUENTLY OBSCURED. EMBEDDED
THUNDERSTORMS ARE POSSIBLE MAINLY CENTRAL AND SOUTH WITH THE
GREATEST CHANCE IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE
EXPECTED THIS AFTERNOON WITH CIGS BELOW 2K FT AT TIMES IN HEAVIER
SHOWERS. CIGS WILL LIKELY BE LOWER IN THE HEAVIER RAIN BAND AREAS
MENTIONED ABOVE.
&&

.SHORT TERM...AN UPPER VORT MAX OFF THE SOUTHERN CALIFORNIA COAST
HAS INITIATED THE NEXT ROUND OF HEAVIER RAINFALL THAT IS MOVING
NORTHEAST FROM OFF THE SOUTHERN CALIFORNIA COAST AND INTO WESTERN
SAN BERNARDINO COUNTY. THIS HEAVIER RAIN WILL MAKE ITS WAY INTO
CLARK...MOJAVE AND LINCOLN COUNTIES AS THE MORNING WEARS ON.  AS THE
VORT CENTER AND THE MAIN TROUGH MOVE EAST TOWARDS OUR AREA EXPECT
DESTABILIZATION AND THE POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY.
FAIRLY HIGH PWAT VALUES APPROACHING 1.5 INCHES WILL MAKE FOR
FLOODING PROBLEMS TODAY AND FLASH FLOODING IS THE MAIN THREAT FROM
THE THUNDERSTORMS. STILL LOOKING FOR THE POTENTIAL OF A BAND OF
HEAVY RAIN SHOWER/THUNDERSTORMS TO FORM UP LATER THIS MORNING IN THE
DIFFLUENT AREA AHEAD OF THE TROUGH AND IN THE THE AREA WHERE MAX
INSTABILITY IS EXPECTED TO OCCUR IN SAN BERNARDINO COUNTY. ALONG
WITH THE RAIN...HEAVY SNOW WILL OCCUR IN THE SOUTHERN NEVADA
MOUNTAINS TODAY ABOVE 7000 FEET. MORE SNOW ACCUMULATIONS ARE ALSO
EXPECTED IN THE INYO COUNTY MOUNTAINS. THE MAIN TROUGH IS EXPECTED
TO PASS THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SOME
LINGERING SHOWERS ARE POSSIBLE THURSDAY MORNING ON. NOT MENTIONED IN
THE FORECASTS OR GRIDS IS THE POTENTIAL FOR LOCALLY DENSE FOG FRIDAY
MORNING IN AREAS THAT HAVE CLEARED OUT. A BETTER HANDLE ON THE
PARAMETERS CAN BE EXPECTED IN LATER FORECASTS.

.LONG TERM...SHORTWAVE RIDGING ACROSS THE REGION ON SATURDAY WILL
RESULT IN DRY CONDITIONS. A SHORTWAVE WILL THEN PASS OVER THE AREA
ON SUNDAY AND BRING ANOTHER QUICK ROUND OF PRECIP TO THE NORTHERN
TWO THIRDS OF THE CWA...PRIMARILY NORTH OF INTERSTATE 15. THE MAIN
IMPACT WILL BE SNOW SHOWERS AND AN INCREASE IN WIND FOR THE SIERRA.
DRY CONDITIONS UNDER NORTHWESTERLY FLOW WILL ON FOLLOW MONDAY AND
TUESDAY...BUT THERE WILL BE LITTLE INCREASE IN TEMPS WITH MINIMAL
CHANGE IN THICKNESS VALUES. MODELS DIVERGE FROM HERE ON OUT...BUT
THE OVERALL CONSENSUS SUPPORTS THE IDEA OF ANOTHER LOW PRESSURE
SYSTEM IMPACTING THE REGION ON WEDNESDAY...SO HAVE SLIGHT CHANCES
FORECAST FOR MOST LOCATIONS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015>022.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ018-019.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-002-036.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ522>527.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
     521.
&&

UPDATE...PIERCE
AVIATION...SALMEN
PREV DISCUSSION...JACQUES/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 22, 6:11 AM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 AM PST WED DEC 22 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-230515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT
RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF
SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE
DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD
WATCHES...AND FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER
NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF
HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED
HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER
THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN
ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN
LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO
THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 22, 10:22 AM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 AM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      MOAPA                   36.67N 114.62W
12/22/2010                   CLARK              NV   PUBLIC

            FLOODING ALONG WARM SPRINGS ROAD IN THREE
            LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
            PAHRANAGAT WASH CROSSES.

0930 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
            THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
            CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
            OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
            ACROSS HIGHWAY 372.

&&

CZYZYK

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 5:11 PM PSTDense Fog AdvisoryVEFSan Bernardino5 hr
Dec 22, 4:15 AM PSTFlash Flood WarningVEFInyo, San Bernardino5 hr
Dec 22, 5:03 AM PSTFlash Flood WarningVEFSan Bernardino7 hr
Dec 22, 5:35 AM PSTFlash Flood WarningVEFSan Bernardino3 hr
Dec 22, 5:52 AM PSTFlash Flood WarningVEFSan Bernardino3 hr
Dec 22, 8:50 AM PSTFlash Flood WarningVEFSan Bernardino115 min
Dec 22, 10:08 AM PSTFlash Flood WarningVEFSan Bernardino6 hr
Dec 22, 12:03 PM PSTFlash Flood WarningVEFSan Bernardino3 hr
Dec 22, 12:24 PM PSTAreal Flood AdvisoryVEFInyo, San Bernardino6 hr
Dec 22, 3:24 PM PSTSevere Thunderstorm WarningVEFSan Bernardino51 min

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.